MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-3D-ES
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coils stuck/resistance occurred in the middle of the echelon catheter.The catheter was damaged at unknown location, and the coils was damaged at pushwire middle segment.The patient was undergoing treatment of a saccular, ruptured anterior communicating artery aneurysm with a max diameter of 3 mm and a 1.5 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.The access vessel was the femoral artery, with 8mm diameter.It was reported that after positioning the intermediate catheter, the echlenon10 microcatheter (batch: 0229906497) was advanced to the lesion site.The first coil, apb-2-4-3d-es (batch: 229115231), was selected, and the surgeon reported slight resistance during delivery but successfully deployed and detached the coil.Fluid infusion was checked and found to be functioning normally.The second coil, apb-1.5-3-3d-es (batch: 229655742), encountered significant resistance near the proximal end of the microcatheter during delivery.The coil's pusher wire became bent, leading the surgeon to suspect a coil quality issue.Since the same model was unavailable, apb-1-1-hx-es was selected as a replacement.However, during delivery, high resistance was again observed, and upon attempting to retrieve the coil, it stretched inside the microcatheter.The surgeon was unable to determine whether the issue was with the microcatheter or the coil.Ultimately, a microcatheter and coils from another manufacturer were used, allowing the successful delivery and detachment of two coils.The patient experienced no complications, and the procedure was completed successfully.Both the microcatheter and the two coils were submitted for complaint processing.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information was received stating that the cause of the catheter resistance was not determined.Regarding the cause of the three used coils resistance and catheter damage, the surgeon considered it to be a problem with the quality of the microcatheter.The coil damage may have been caused by the resistance of the microcatheter during delivery.The catheter damage observed was kinking.The coil came out of the introducer sheath smoothly.The coil damage observed was a breakage.The coil apb-1-1-hx-es, lot#: 229175967 was accurate.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22545703
Report Number9617601-2025-00659
Device Sequence Number21014415
Product Code KRD
UDI-Device Identifier00763000313692
UDI-Public(01)00763000313692(17)270705(10)229115231
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot Number229115231
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date07/18/2025
Date Device Manufactured07/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale